Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 114, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2001, 11:00 PM CDT for Winona County, Minnesota. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 2001, 11:00 PM CDT (04:00 UTC)
- Expired
- Jun 18, 2001, 11:45 PM CDT
- In force
- 45 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Winona County, MN
The radar
The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 11:00 PM CDT | Thunderstorm Wind 54 E | Altura, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 7:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2360 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 190401
SVRLSE
MNC169-190445-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 PM CDT MON JUN 18 2001
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINONA COUNTY IN SOUTHEAST MINNESOTA
* UNTIL 1145 PM CDT
* AT 1100 PM CDT...WEATHER SPOTTERS REPORTED 80 MPH WINDS
3 MILES SOUTHWEST OF LEWISTON...OR ABOUT 14 MILES SOUTHWEST
OF WINONA...MOVING EAST AT 80 MPH.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE...
NEAR WINONA AT 1105 PM CDT...
TAKE SHELTER IMMEDIATELY...80 MPH WINDS ARE REPORTED WITH THIS STORM
WHICH CAN DO MAJOR DAMAGE. GET INDObORS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
$$
BAUMGARDT
LAT...LON 4416 9209 4386 9207 4386 9133 4403 9156
4413 9176
&What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:43 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 18, 9:43 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 943 PM CDT MON JUN 18 2001 WATCHES CONTINUES FOR COUNTY WARNING AREA AS FRONT APPROACHES FROM THE WEST. STABILITY AXIS REMAINS JUST WEST OF WARNING AREA AHEAD OF MAIN FRONTAL PUSH WITH 2000 J/KG AXIS FROM NORTH CENTRAL IOWA ACROSS ALL OF SOUTHEAST MINNESOTA. SOME DIRECTIONAL SHEAR BUT GOOD SPEED SHEAR WITH MID-LEVEL JET OF 50-70 KTS PUNCHING IN FROM SOUTHWEST. WILL MONITOR LINE OF CONVECTION AS IT PUSHES EAST THIS EVENING AND DROP WATCHES FROM WEST TO EAST. NO CHANGES EXPECTED THROUGH 1030 PM THOUGH. .LSE...NONE. SHEA
In the hours before
Local storm report, Jun 18, 10:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM POTSDAM MN 1 INCH HAIL
06/18/01 OLMSTED REPORTED BY SPOTTER. WIND
GUSTS OF 45 MPH.
SHEALocal storm report, Jun 18, 10:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1045 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1044 PM ST LUCAS IA .88 INCH HAIL
06/18/01 FAYETTE REPORTED ON THE WINNESHIEK
AND FAYETTE COUNTY LINE BY t
THE PUBLIC.
SHEALocal storm report, Jun 18, 10:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1046 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM DODGE CENTER MN 1 INCH HAIL
06/18/01 DODGE REPORTED BY OLMSTED EOC
0741 PM 2 NE BYRON MN 1 INCH HAIL
06/18/01 OLMSTED REPORTED BY OLMSTED EOC
0802 PM ROCHESTER MN 1.25 INCH HAIL
06/18/01 OLMSTED REPORTED BY OLMSTED EOC
0811 PM WABASHA MN 1.25 INCH HAIL
06/18/01 WABASHA REPORTED BY OLMSTED EOC
0830 PM STRUM WI FUNNEL CLOUD
06/18/01 TREMPEALEAU REPORTED BY TREMPEALEAU
COUNTY SHERIFF
0830 PM THORP WI 1.75 INCH HAIL
06/18/01 CLARK CLARK COUNTY SHERIFF
DEPARTMENT
0830 PM THORP WI 4.5 INCH HAIL
06/18/01 CLARK REPORTED BY THORP HAMS
0843 PM 3 E STRUM WI FUNNEL CLOUD
06/18/01 TREMPEALEAU REPORTED BY TREMPEALEAU
COUNTY SHERIFF DEPARTMENT
0912 PM 2 NW MANTORVILLE MN 70 MPH WIND GUST
06/18/01 DODGE REPORTED BY OMSTED EOC
0914 PM LYLE MN FUNNEL CLOUD
06/18/01 MOWER REPORTED OLMSTED EOC
0921 PM 3 NW GENOA MN 60 MPH WIND GUST
06/18/01 OLMSTED REPORTED BY OLMSTED EOC
0931 PM 2 N ST ANSGAR IA 1 INCH HAIL
06/18/01 MITCHELL REPORTED BY MITCHELL COUNTY
SHERIFF DEPARTMENT
0946 PM BYRON MN .75 INCH HAIL
06/18/01 OLMSTED REPORTED OLMSTED EOC
0957 PM 1 N MANTORVILLE MN .88 INCH HAIL
06/18/01 DODGE REPORTED BY DODGE SHERIFF
DEPARTMENT
BOYNELocal storm report, Jun 18, 10:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1051 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1049 PM DOVER MN 80 MPH WIND GUST
06/18/01 OLMSTED REPORTED BY SPOTTERS.
MEASURED WIND GUST.
1051 PM DOVER MN 1.25 INCH HAIL
06/18/01 OLMSTED REPORTED BY SPOTTERS ALONG
INTERSTATE 90.
SHEALocal storm report, Jun 18, 10:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1052 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1049 PM 4 W WEST UNION IA 1.75 INCH HAIL
06/18/01 FAYETTE RELAYED THROUGH SHERIFF
DEPARTMENT FROM THE PUBLIC.
SHEALocal storm report, Jun 18, 10:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1056 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1054 PM 1 N ST CHARLES MN 80 MPH WIND GUST
06/18/01 WINONA REPORTED BY SPOTTERS.
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:25 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 65 min |
| Jun 18, 7:51 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 54 min |
| Jun 18, 8:38 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 52 min |
| Jun 18, 9:15 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 45 min |
| Jun 18, 9:20 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 55 min |
| Jun 18, 9:28 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 32 min |
| Jun 18, 9:34 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 41 min |
| Jun 18, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 47 min |
| Jun 18, 10:14 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 46 min |
| Jun 18, 10:20 PM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 40 min |
| Jun 18, 10:23 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 67 min |
| Jun 18, 10:33 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 57 min |
| Jun 18, 10:42 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 48 min |
| Jun 19, 12:04 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 41 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.